MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012453-20
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a lesion in the left coronary artery (lca) with 85% stenosis, mild calcification and mild tortuosity.The 4.0x20mm nc trek rx balloon dilatation catheter (bdc) was inflated three times at 12, 18 and 20 atmospheres (atms), respectively, and was losing pressure.The balloon could not be inflated during post implantation of a 3.5x28mm xience sierra stent.The bdc was not soaked and prepared (air aspiration) outside the anatomy prior to use.There was no resistance during advancement.A 4.0x15mm nc trek bdc was used to complete the procedure.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was returned for analysis.The balloon rupture was not confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other complaints.The reported event stated the balloon was inflated to 20atms.It should be noted that the instructions for use (ifu) states, ¿balloon pressure should not exceed the rated burst pressure (rbp).¿ product label shows the rpb to be 18 atms.Additionally, it was reported that the device was not prepped prior to insertion.Additionally, it should be noted in the ifu, in preparations for use #5c, states ¿apply negative pressure and aspirate for 15 seconds.¿ based on the information provided the cause for the reported the balloon rupture cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the devicena.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15734758
Report Number2024168-2022-11242
Device Sequence Number2907682
Product Code LOX
UDI-Device Identifier08717648152085
UDI-Public08717648152085
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number1012453-20
Device Catalogue Number1012453-20
Device Lot Number20707G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2022
Supplement Date Received by Manufacturer01/03/2023
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5X28MM XIENCE SIERRA
Patient SexUnknown